Abstract Background: Symmetrical Drug-Related Intertriginous and Flexural Exanthema (SDRIFE) is a rare cutaneous reaction associated with medication exposure, characterized by symmetrical erythema and edema in intertriginous and flexural areas, often triggered by drugs. Case presentation: This case report describes a 40-year-old male who developed Symmetrical Drug-Related Intertriginous and Flexural Exanthema (SDRIFE) after taking amoxicillin. Allergy testing revealed negative intradermal tests initially, a positive drug provocation test with amoxicillin and penicillin, suggesting cross-reactivity between the β-lactam antibiotics. Interestingly, subsequently to the last provocation the intradermal test with penicillin switched to positive showing a flare-up phenomenon. Conclusions: The findings highlight the importance of thorough allergy evaluation, including drug provocation testing, to guide safe antibiotic treatment.
No takes yet. Share an insight, caveat, or question.
Letón-Cabanillas et al. (2024) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: